MAUDE Adverse Event Report: PFM MEDICAL ANGIODYNAMICS / XCELA; PORT & CATHETER IMPLANTED

PFM MEDICAL ANGIODYNAMICS / XCELA; PORT & CATHETER IMPLANTED
Catalog Number H965451810
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 07/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device from the reported event has been returned to angiodynamics.As this port is manufactured for angiodynamics by pfm medical, it is being forward to pfm for evaluation and completion of a scar (supplier corrective action request).Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4).
 
Event or Problem Description
Event called in by the mother of the patient.An xcela power injectable port was removed on (b)(6) 2017.The reported description of the event was : " port leaked in patient - accessed on side of port on ((b)(6) and patient immediately bruised." the port was removed at children's hospital of orange county and they have returned the device to angiodynamics.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The july 2017 angiodynamics complaint report was reviewed for the xcela ports product family and the failure mode "leakage." no adverse trend was identified.As the reported catheter is a purchased device for angiodynamics, it was forwarded to our supplier, pfm medical, along with a supplier corrective action request (scar).Their response indicated that as received, the catheter tubing wa attached to the port.The catheter was noted to be deformed on a 1cm section located 7.5cm from the tip.A 5mm slit on the catheter indicated that the catheter had been clampled and unclamped many times.From the amount of puncture marks on the septum the port had likely been implanted for several months.Based on the estimated time of implantation, and the condition of the returned device, the leakage was caused by the slit in the catheter which is consistent with "pinch-off." the directions for use supplied with the device instructs the physician/clinician on how to properly implant the catheter/port, and cautions against certain handling techniques to avoid "pinch-off syndrome," a potential complication.(b)(4).

Brand Name
ANGIODYNAMICS / XCELA
Common Device Name
PORT & CATHETER IMPLANTED
Manufacturer (Section D)
PFM MEDICAL
1815 aston ave
suite 106
carlsbad CA 92008
MDR Report Key6777833
Report Number1317056-2017-00060
Device Sequence Number13702850
Product Code LJT
UDI-Device IdentifierH965451810
UDI-PublicH965451810
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072481
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberH965451810
Device Lot Number135308000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR